CSN Login
Members Online: 16

Zelboraf

wawaju04976's picture
wawaju04976
Posts: 316
Joined: Dec 2012

Has anyone used Zelboraf, and if so, how have you done with it?

Judy

Williamryan
Posts: 27
Joined: Dec 2012

Judy,

I just started zelboraf 4 days ago for differentiated thyroid cancer, as it is resistent to the typical RI-131 tx.  My cancer has the same bRAF mutation that is seen melanoma and clinical trials have shown that zelboraf does stabalize the cancer.  I am experiencing some unusual side effects:  severe flushing, scalp is red and itchy and my heart beat is pulsing in my head.  I have a call to the Dr although no return msg yet.  I have the typical side effects:  nausea, fatigue, eyes are sensitive to the sunlight, loosing my taste buds and appetite.  There can be severe, life threatening side effects that one would need to stop taking zelboraf.  I found most of the info on this drug via websites.  Let me know what your side effects have been and how you are managing them.  Best of luck.

Bill

PaulaEM
Posts: 2
Joined: Feb 2013

My husband was on Zelboraf for 3 months, was switched to Yervoy (ipi) and is now being switched back to Zelboraf.  (The Yervoy was not working).  Like Bill, my husband had a red flush, lost most of his body hair, and had a terrible sweet taste in his mouth.  I have to try to be creative to get him to eat.  No one seems to have said anything about the horrible taste.  I guess everyone has their own experience.  Good luck on the Zelboraf, Judy.

Paula

wawaju04976's picture
wawaju04976
Posts: 316
Joined: Dec 2012

Jim has been taking it since February, but has only been able to handle half doses. When he goes to 3-4 pills a.m.  and p.m., his joints ache and he literally can't get around.

Judy

wawaju04976's picture
wawaju04976
Posts: 316
Joined: Dec 2012

Jim has been taking it since February, but has only been able to handle half doses. When he goes to 3-4 pills a.m.  and p.m., his joints ache and he literally can't get around.

Judy

huffman6djgirl
Posts: 23
Joined: May 2009

I started taking the zelboraf on April 15th, so almost a week. I have had the pounding in my head, along with the flush feeling. The worst so far has been the joint pain. Also, I have had what I felt was a metallic taste in my mouth. I have also had the itchiness and red on my face, head and upper body. I am going into the hospital tomorrow, and am going to ask if there is something that helps with the joint pain. Currently, I take tylenol or ibuprofen, and doesn't seem to help much. The last couple of days have been taking a benedryl capsule before bed, and seems to help. Any suggestions?

 

wawaju04976's picture
wawaju04976
Posts: 316
Joined: Dec 2012

Jim has a lot of trouble with the joint pain. Anything you find out would be helpful...

Judy

huffman6djgirl
Posts: 23
Joined: May 2009

I ended up having a allergic reaction to the Zelboraf, the derm treated it with Prednisone, and this also helped with the joint pain...Good Luck, hope you are doing well..:)

 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network